Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 33, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 30, 2024, 10:24 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2024, 10:24 PM CDT (03:24 UTC)
- Expired
- Jul 31, 2024, 1:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bedford County, TN, Rutherford County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted.
019
WGUS54 KOHX 310324
FFWOHX
TNC003-149-310530-
/O.NEW.KOHX.FF.W.0033.240731T0324Z-240731T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1024 PM CDT Tue Jul 30 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Bedford County in middle Tennessee...
Southern Rutherford County in middle Tennessee...
* Until 1230 AM CDT.
* At 1024 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Shelbyville, Wartrace, Bell Buckle, Deason,
Fosterville, Christiana, Unionville, Rockvale and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3575 8626 3546 8627 3551 8663 3581 8660
FLASH FLOOD...RADAR INDICATED
$$
131 follow-up statement
905
WGUS54 KOHX 310511
FFWOHX
TNC003-149-310630-
/O.EXT.KOHX.FF.W.0033.000000T0000Z-240731T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1211 AM CDT Wed Jul 31 2024
The National Weather Service in Nashville has extended the
* Flash Flood Warning for...
Northern Bedford County in middle Tennessee...
Southern Rutherford County in middle Tennessee...
* Until 130 AM CDT.
* At 1211 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Murfreesboro, Shelbyville, Wartrace, Bell Buckle, Deason,
Fosterville, Christiana, Unionville, Rockvale and Rover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3575 8626 3546 8627 3551 8663 3581 8660
FLASH FLOOD...RADAR INDICATED
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:59 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 30, 8:59 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 859 PM CDT Tue Jul 30 2024 ...New UPDATE... .UPDATE... Issued at 859 PM CDT Tue Jul 30 2024 Severe thunderstorm watch in effect for locations across western half of mid state through 2 AM CDT. Per coordination with SPC, despite amble CAPE, some concerns if forcing mechanisms will be strong enough for the persistence of strong to severe convection across these areas, but still enough of a concern that the issuance of this severe thunderstorm watch was warranted. && .SHORT TERM... (Rest of today through Wednesday Night) Issued at 1113 AM CDT Tue Jul 30 2024 Pretty quiet across Middle TN as we roll up on forecast time. Some stability waves are being seen in visible satellite across our eastern counties and this is likely keeping activity at-bay this morning. Because of the lack of activity, the Heat Advisory currently out for about 2/3 of the mid-state is proving to be worthy. Sticking with the 10 degrees at 10 am mantra, BNA is looking squarely at an afternoon high of 98 degrees. Coupled with mid-70s dew points, Heat Index values this afternoon will approach 110 degrees in many areas within the advisory. The next question is eventual thunderstorms and will we get them. The northwest flow aloft currently being experienced across the region is easily showing us why this pattern is so difficult to forecast. Storms were being shown in our eastern counties first thing this morning across most of the CAMs last night. All of that ended up well east of Middle TN. Not much is different at this time. CAMs are all over the place for this afternoon and evening. Currently, we are tracking two clusters of storms: first, the one in Illinois and a second behind it in Iowa. Watching in-situ radar and satellite, one would surmise that the first cluster may actually miss the mid-state altogether. For now, will focus afternoon PoPs east of I-65, in case this early round clips our northeast (northern Cumberland Plateau) or we see scattered activity ahead of it. The second round, currently back in Iowa, is being shown in several CAMs to broach the TN-KY state line in our north after 7 pm this evening. Not a boat-load of confidence in this occurring, however, due to the trajectory of the previous two MCSs. For now, will carry about a 40 PoP into the evening. In either of these two instances, this afternoon or this evening, any thunderstorms will carry a damaging wind risk (65+ mph), heavy (and potentially flooding) rains and as we saw yesterday, a tornado can't be ruled out. If you have outdoor plans between 1 pm and about midnight, please remain weather aware. Well, that covers the next 14 hours. Where do we go from there? The northwest flow aloft should start breaking down tomorrow night. This means tomorrow, we could see more of the same. Low- confidence PoP forecasts, as well as HOT and HUMID air, once again. Have issued a Heat Advisory for the same region of Middle TN for Wednesday, but with a low-confidence PoP forecast, any storms in the afternoon in the advisory area would negate the crazy heat. && .LONG TERM... (Thursday through next Tuesday) Issued at 1113 AM CDT Tue Jul 30 2024 Once the northwest flow ends (hopefully tomorrow night), upper ridging will start to influence the region a little more. This means Thursday might actually be the hottest day of the week. Southwest boundary layer flow may keep us from reaching triple digit mercury values, but Heat Index values will likely be at least Heat Advisory level. Will continue with the one-day-at-a-time thinking and see what Thursday looks like tomorrow. The other thing happening on Thursday is an upper level low that drags down over the Great Lakes, which may give us our next batch of weather on Friday and Saturday as an associated boundary slips into the Ohio and TN Valleys. This has been depicted for several days now, so I would say some storms will accompany this boundary, especially with the instability already in place. Timing is a little suspect right now, but best guess is sometime Friday afternoon, maybe lasting into early Saturday morning. Now for the best part of this forecast: after Saturday, we should get a break. We should be able to turn the spigot off for at least a few days and while temperatures will likely remain slightly above seasonal averages, we may get to dry out through the first part of next week. && .AVIATION... (00Z TAFS) Issued at 527 PM CDT Tue Jul 30 2024 NW flow regime is currently in place. An earlier MCS moved through our eastern areas and provided some high winds with the storms. And yet, we are looking at another MCS upstream with convection firing across far western KY. Current heading is toward 130 degrees so our taf sites could be under the gun again over the next 3 to 6 hours or so. Will opt to include tempo groups through the beginning 3-5 hours or so of the taf period. High winds of 15 to 25 mph with higher gusts will be possible with some of the tstm activity that moves through. Otw, maybe some patchy fog for the CSV and SRB sites late tonight. Should receive about a 12 hour break after this evening's mcs. Pops are rather low during the day tomorrow so will stick with VCTS during the early to mid afternoon hours. Note that with no incoming official obs for SRB and CSV...will opt to continue the "amd not sked" for those sites. But will do my best to update to get the convective timing down if needed. && .PRELIMINARY POINT TEMPS/POPS... Nashville 78 98 79 99 / 60 20 0 10 Clarksville 77 96 78 97 / 60 10 0 10 Crossville 69 89 71 92 / 50 40 10 20 Columbia 75 97 76 99 / 60 10 0 10 Cookeville 71 90 74 93 / 50 30 10 10 Jamestown 68 89 73 92 / 50 60 10 20 Lawrenceburg 75 95 76 97 / 60 20 0 10 Murfreesboro 75 97 76 99 / 60 20 0 10 Waverly 75 97 76 97 / 60 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM CDT Wednesday for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson- Wilson. && UPDATE.......JB Wright SHORT TERM...Unger LONG TERM....Unger AVIATION.....21
In the hours before
Special weather statement, Jul 30, 9:06 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Nashville TN
906 PM CDT Tue Jul 30 2024
TNZ032-064>066-078-080-310230-
Putnam TN-Cumberland TN-Van Buren TN-De Kalb TN-Warren TN-White TN-
906 PM CDT Tue Jul 30 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CUMBERLAND...
SOUTHEASTERN DE KALB...VAN BUREN...NORTHERN WARREN...WHITE AND
CENTRAL PUTNAM COUNTIES THROUGH 930 PM CDT...
At 906 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cookeville to near McMinnville. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cookeville, McMinnville, Sparta, Spencer, Algood, Monterey, Baxter,
Pleasant Hill, Doyle, Centertown, Hamptons Crossroads, Bakers
Crossroads, Virgin Falls State Natural Area, Burgess Falls State
Park, Rock Island State Park, and Fall Creek Falls State Park.
This includes Interstate 40 between mile markers 281 and 315.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3611 8501 3558 8545 3572 8596 3622 8556
TIME...MOT...LOC 0206Z 279DEG 28KT 3614 8548 3577 8581
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jul 30, 9:07 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
907 PM CDT Tue Jul 30 2024
TNZ027-028-310230-
Davidson TN-Wilson TN-
907 PM CDT Tue Jul 30 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DAVIDSON AND WEST
CENTRAL WILSON COUNTIES THROUGH 930 PM CDT...
At 907 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 8 miles east of Nashville, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Juliet, Lakewood, Hermitage, Rural Hill, Green Hill, and Percy
Priest Lake.
This includes Interstate 40 between mile markers 216 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
Middle Tennessee.
&&
LAT...LON 3617 8673 3626 8668 3621 8647 3607 8656
TIME...MOT...LOC 0207Z 291DEG 9KT 3619 8664
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Jul 30, 9:11 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
911 PM CDT Tue Jul 30 2024
TNZ006-310245-
Montgomery TN-
911 PM CDT Tue Jul 30 2024
...STRONG THUNDERSTORMS WILL IMPACT MONTGOMERY COUNTY THROUGH 945 PM
CDT...
At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pembroke to Fort Campbell. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksville, Palmyra, Cunningham, and Woodlawn.
This includes Interstate 24 between mile markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
Middle Tennessee.
&&
LAT...LON 3646 8714 3634 8731 3635 8758 3664 8764
3664 8714
TIME...MOT...LOC 0211Z 337DEG 24KT 3672 8728 3655 8753
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerLocal storm report, Jul 30, 9:13 PM CDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
913 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM Tstm Wnd Gst 1 NNW Readyville 35.85N 86.19W
07/30/2024 M56 MPH Rutherford TN Mesonet
Mesonet station AW222 Readyville.
&&
ShamburgerLocal storm report, Jul 30, 9:18 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
918 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg Inglewood 36.21N 86.73W
07/30/2024 Davidson TN Public
Tree down by Inglewood Kroger.
&&
ShamburgerLocal storm report, Jul 30, 9:26 PM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
926 PM CDT Tue Jul 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Dmg Greenbrier 36.43N 86.81W
07/30/2024 Robertson TN Emergency Mngr
Brick storage building collapsed at Hwy 41
and E College St. Apparent microburst based
on radar.
&&
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 69 min |
| Jul 30, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 20 min |
| Jul 30, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Jul 30, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 30, 8:05 PM CDT | Special Weather Statement | OHX | Rutherford | 25 min |
| Jul 30, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Jul 30, 8:15 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Jul 30, 8:23 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jul 30, 8:26 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 34 min |
| Jul 30, 8:37 PM CDT | Areal Flood Advisory | OHX | Rutherford, Williamson | 113 min |
| Jul 30, 8:46 PM CDT | Special Weather Statement | OHX | Cannon | 44 min |
| Jul 30, 8:56 PM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 2 hr |
| Jul 30, 9:06 PM CDT | Special Weather Statement | OHX | Putnam, Van Buren, Warren, White | 24 min |
| Jul 30, 9:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 30, 9:11 PM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 30, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 30 min |
| Jul 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 35 min |
| Jul 30, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 30, 10:38 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Jul 30, 10:52 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jul 30, 11:46 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Jul 31, 8:45 AM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
| Jul 31, 10:26 AM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 3 hr |
| Jul 31, 10:56 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 2 hr |
| Jul 31, 5:22 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 53 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.